Topic: Aunt Sophie

Hello to all you caring people,

I am writing in regards to my Aunt.  For the past week now she has been so tired that she can barely function.  It is all she can do to just pick up the phone, go to the store or basically do anything.  She is seeing her doctor tomorrow and looking for some answers.  She has been doing the pill (sorry I do not know the name of it) daily plus chemo..Could this be knocking her down?  I am worried as she lives all alone and was wondering if anyone had experienced this extreme tiredness.  Thank you all so much for your thoughts.  This site has been such a support for my Aunt, myself and so many others.  Thanks again.

Hollie

Re: Aunt Sophie

Sophie, we won't have it. I was just thinking I didn't see your name for a couple of days! You and I have a mission so please get your strength up and think positive!! We miss your name popping up but I know you will be back on real soon. Love and Strength!

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: Aunt Sophie

Hollie,

I can tell your Aunt Sophie is a real spitfire, please let her know we are all missing her funniness.

I think she is on Xeloda, my mom was extremely fatigued when she was on it but she was fatigued pretty much from diagnosis on so it's hard to say if it was the chemo pill. Others have complained of fatigue, see this post:

http://www.cholangiocarcinoma.org/punbb … hp?id=1478

Patty

4 (edited by JeffG Tue, 02 Sep 2008 19:44:05)

Re: Aunt Sophie

Hi Hollie,  Your Aunt Sophie's tiredness certainly can be related to the chemo and pill she is taking.  I can't remember the pill she is taking but either xeloda or tarceva.  After taking these pills which is part of her chemo regimen and the infusion itself for a period of time, the strenght of the regimen accumulates.  In-turn affecting her blood counts.  She should be having her blood checked weekly to prevent from having to much chemo treatments to fast and to ensure her red and white blood cells don't fall to low and cause anemia.  The doctor I'm sure will check for this tomorrow.  There are medications that can be given if counts are to low,but normally rest and taking a break from chemo will allow them to build back up on their own.  Sometimes the doctor may even cut back on the dosage of her treatments to lesson the tiredness effects.  Another thing could be dehydration, by not drinking enough fluids.  They can rehydrate her intraveinously if that is the case.  Hollie ,please let Sophie know we are all looking forward to a positive report from her visit with the doctor tomorrow and will be thinking of her.

God Bless,
Jeff G.

Take it to the Limit,One More Time! (Eagles)

Re: Aunt Sophie

Hello,

You guys are the best..I feel so fortunate to be able to come to this site, have a question answered and also know that we are not alone.  I check the site often but do not reply much.  I know people's stories and pray for you all..  My Aunt is such a neat person and has always been the most fun relative for me to be around.  She is always very supportive, generous and very funny.  Thanks so much for the reply's and support here.  My Aunt really cares for you all.  I hope she can get back to her normal self soon.  We will keep you all in our thoughts and prayers and also posted as to how she is doing.  All the best to you all.....Thanks again for replying so quickly.  What a wonderful place to have to come to.  Wish we could all get together for a barbeque and meet in person....  Thanks again for input as to why my Aunt is darned tired..

Re: Aunt Sophie

Sophie,
   We are all pulling for you. That darn chemo does a number - I remember when Butch 1st started taking it - went thru the whole thing - white count off - off chemo - back on - dreadfully tired - nauseous, etc. Jeff is right - the Doctor will run some test and - hopefully - straighten it out for you.

Joyce C

Re: Aunt Sophie

Hi Hollie:

Please tell Sophie we are all thinking of her.

I jsut want to echo what others have said --  the chemo drugs are cumulative and as I recall she had a really tough time right from the start with the Xeloda.

The dose can be adjusted; there are also other meds and combnations to try. None of them are a thrill to take, but everyone is different and it is possible to react just awfully to one but tolerate another fairly well.

Irene